Massive reduction of tumour load and normalisation of hyperprolactinaemia after high dose cabergoline in metastasised prolactinoma causing thoracic syringomyelia.
until further notice
SourceJournal of Neurology, Neurosurgery, and Psychiatry, 75, 10, (2004), pp. 1489-91
Article / Letter to editor
Display more detailsDisplay less details
Journal of Neurology, Neurosurgery, and Psychiatry
SubjectUMCN 1.3: Tumor microenvironment; UMCN 3.2: Cognitive neurosciences; UMCN 3.3: Neurosensory disorders; UMCN 5.2: Endocrinology and reproduction
In 1970 a 20 year old woman presented with a pituitary chromophobe adenoma for which she underwent transfrontal pituitary surgery. In 1978 she had to be reoperated on because of local tumour recurrence, resulting in hypopituitarism. Bromocriptine (5 mg/day) was given for 15 years, but the plasma prolactin levels remained elevated. In 2000 the patient presented with signs and symptoms suggestive of a spinal cord lesion at the mid-thoracic level. A magnetic resonance imaging (MRI) scan showed an extensive leptomeningeal mass extending from the brainstem to L5, with a thoracic syringomyelia at the T7-T8 level. The plasma prolactin level was very high (5114 microg/l). A biopsy showed the presence of a metastasised prolactinoma.On administration of high dose cabergoline, 0.5 mg twice a day orally, the plasma prolactin levels decreased within one month and then normalised within 26 months. Tumour load reduced considerably but unfortunately, her signs and symptoms did not improve. This case illustrates that a high dose dopamine agonist might be an important therapeutic option in patients with a metastasised prolactinoma.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.